Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What causes stomach and back muscle spasms after taking Imodium?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6304 Questions
I have taken Imodium for years but now when I take it I get terrible stomach and back sides muscle spasms.
Posted Fri, 28 Mar 2014 in Digestion and Bowels
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: Imodium can cause stomach pain. Detailed Answer: Hello XXXX Thanks for writing to HCM Imodium(Loperamide) is an antidiarrhoeal agent mainly prescribed in non infective cases like anxiety & traveller's diarrhea,irritable bowel syndrome. You should try for permanent solution of bowel problem. You may have irritable bowel syndrome(IBS).You should try to decrease your dependency on Imodium.It can cause stomach pain. You need proper clinical examination and investigations. Investigations include Routine hemogram,Stool (routine and microscopic examination)Random blood sugar(RBS),Liver function test(LFT),Renal function test(RFT),Lipid profile,Thyroid profile,Serum calcium and Vitamin D level,Urine RE/ME,Ultrasound of abdomen.Further investigations can be done if needed. Irritable bowel syndrome is a disease associated with large intestine and exact etiology is not known. There is no specific treatment of this disease. It can be controlled by altering diet pattern,psychological therapy and medicines. You should avoid hot and spicy food. You should take plenty of fibres in your diet in the form of salad etc. You should do regular exercise and if there is any stress factor,try to reduce it. You should avoid cold drinks and high gas forming vegetables like cabbage and cauliflower. You may need psychological counselling if needed. You should take anti-diabetic drugs regularly. Get well soon. Hope I have answered your question. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor